SPECIAL PROMO: FREE ONLINE VISIT. START FREE VISIT

Do Testosterone Injections Cause Hair Loss?

Reading time -
3
min

Hair loss isn't fun. It can be a roaring alarm for a multitude of health issues, or it can be a gentle reminder of aging. Either way, it's rarely something that anyone looks forward to.

Hair loss, often caused by male pattern baldness, a condition in which hair follicles slowly shrink and die, can be caused by a number of things. It may be genetic, or it may be stress-related. It may be due to a variety of illnesses or a lack of nutrients in your diet. The list goes on and on, but whatever the reason, hair loss is something that most men deal with.

If you've noticed hair loss in your chest, pubic area, or beard, you may have begun to wonder if testosterone injections are causing your hair loss. Before you begin to panic, you should know that this is possible, but not likely.

Testosterone injections, or intramuscular testosterone injections, are a popular treatment among men with low testosterone. They aren't for everyone and are usually only used when there are no other viable treatment options, but they are an effective form of testosterone treatment.

Testosterone injections are not generally associated with hair loss, but there is a chance that the testosterone in your body could be converted into something that causes hair loss. This is usually not the case, but it is possible.

In order to understand what is happening, it's important to know exactly how testosterone affects your body.

What is Hair Loss?

Hair loss, or alopecia, is the gradual loss of hair follicles on the scalp. This condition is usually caused by a hormone called dihydrotestosterone, or DHT.

DHT is a byproduct of testosterone that begins to form when testosterone begins to convert into estrogen  (or estrogen levels increase). It's important to know that DHT is a completely natural process in your body, but in certain cases, it can lead to hair loss.

How does DHT cause hair loss? DHT attacks the hair follicles on your scalp, causing the hair follicles to shrink. This results in a smaller, shorter hair fiber. Once the hair fiber is shorter and thinner, it becomes much easier for your hair to fall out or break.

DHT is the reason that men tend to experience hair loss at a younger age than women do.

How Might Testosterone Cause Hair Loss?

Many people believe that testosterone injections cause hair loss, but this isn't actually the case. Testosterone injections are not the culprit.

Testosterone is a hormone that is produced in your testicles, and it is responsible for a multitude of functions in your body, including muscle mass and bone density.

Testosterone is also responsible for your sex drive, sperm production, and muscle mass. It is a powerful hormone that is vital to your health.

Testosterone is absorbed into your bloodstream, and then it travels to your organs. From there, testosterone is converted into DHT, which is a byproduct of the testosterone in your body.

DHT is what causes hair loss. When it attacks the hair follicles on your scalp, those follicles begin to shrink, resulting in hair loss.

Low testosterone can be caused by a variety of things, including an overproduction of estrogen. There are a number of factors that lead to low testosterone, but the one thing they all have in common is an increase in estrogen.

If you're experiencing hair loss, it's important to understand that testosterone injections are a form of treatment, not the cause of your hair loss.

Testosterone injections are synthetic forms of testosterone that are injected directly into your body. This allows them to bypass the conversion process that is responsible for the production of DHT.

This means that while testosterone injections are a form of treatment, they aren't responsible for your hair loss.

Can Testosterone Injections Cause Hairloss?

The short answer is: it's unlikely. Although DHT is associated with hair loss… it's unlikely to be testosterone injections that are causing your hair loss.

Many testosterone injections are administered via intramuscular injections. This means that the testosterone is directly entering your bloodstream and is not being converted into DHT.

This means that if you're experiencing hair loss, it's likely because of a different cause than your testosterone injections.

That being said, it's important to remember that testosterone injections can be converted into DHT, and that DHT can cause hair loss.

If you are concerned about your testosterone injections and hair loss, you should talk to your doctor. You may want to consider getting a hair analysis, which can determine your hair loss risk.

If you are experiencing hair loss while on testosterone injections, you should talk to your doctor. There are several different reasons why you may be experiencing hair loss, and your doctor can help you find a solution.

Treatments for Hair Loss

In the case that you are experiencing hair loss on testosterone injections, there are several different treatments that you can consider. Depending on the cause of your hair loss, these treatments can include:

1. Finasteride

Finasteride (commonly sold as Proscar and Propecia) is a medication that inhibits 5-alpha reductase, which can prevent conversion of testosterone into DHT.

Finasteride is prescribed to men whose hair loss is caused by the conversion of testosterone into DHT. Finasteride can also be used to treat male pattern baldness. In this case, finasteride can be combined with minoxidil (Rogaine) to increase the success rate of treatment.

You can get Finasteride online through Phoenix Health, a telehealth platform for men.

2. Rogaine (Minoxidil)

Rogaine is a topical treatment that is used to stimulate hair growth and improve hair density by increasing blood flow to the scalp.

Rogaine is approved by the FDA as a topical treatment for male pattern baldness. However, Rogaine is also prescribed to women to treat hair loss.

Rogaine is effective when used in combination with finasteride, which inhibits the conversion of testosterone into DHT.

Conclusion

Testosterone injections have a wide range of benefits. Although there is a risk of hair loss associated with testosterone injections, it's unlikely that your testosterone injections are causing your hair loss.

If you are experiencing hair loss while on testosterone injections, make sure to talk with your doctor to determine the underlying cause. You may want to get a hair analysis to determine your risk of hair loss.

If you are experiencing hair loss due to your testosterone injections, you can consider several different treatments. Finasteride and Rogaine are both effective at treating hair loss caused by the conversion of testosterone into DHT.

To get a prescription for Finasteride without leaving your home or turning on your camera, try Phoenix Health today.

This blog post is for educational purposes only and does not constitute medical or other professional advice. Your specific circumstances should be discussed with a healthcare provider. All statements of opinion represent the writers' judgement at the time of publication and are subject to change. Phoenix and its affiliates provide no express or implied endorsements of third parties or their advice, opinions, information, products, or services.

Subscribe to our newsletter

Receive a weekly newsletters with insightful tips and resources

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.